Alert archive / Pennsylvania / Flash Flood Watches in 2017
Flash Flood Watch 4, NWS State College, PA
NWS State College, PA issued this flash flood watch at Jun 19, 2017, 5:18 AM EDT for 4 counties in Pennsylvania. It took effect at Jun 19, 2017, 2:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2017, 5:18 AM EDT (09:18 UTC)
- In effect from
- Jun 19, 2017, 2:00 PM EDT
- Expired
- Jun 19, 2017, 4:20 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties Adams County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Sterling radar (KLWX), 139 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WGUS61 KCTP 190918 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service State College PA 518 AM EDT Mon Jun 19 2017 PAZ004>006-010-011-191030- /O.EXP.KCTP.FF.A.0003.000000T0000Z-170619T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean-Potter-Elk-Cameron- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, and Emporium 518 AM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for the northwest mountains of Pennsylvania has expired. Showers will continue to affect the area this morning, but flooding is not expected. $$ PAZ059-064>066-191730- /O.NEW.KCTP.FF.A.0004.170619T1800Z-170620T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lebanon-Adams-York-Lancaster- Including the cities of Lebanon, Gettysburg, York, and Lancaster 518 AM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in State College has issued a * Flash Flood Watch for a portion of central Pennsylvania, including the following counties, Adams, Lancaster, Lebanon, and York. * From 2 PM EDT this afternoon through this evening * Thunderstorms with torrential downpours will move through the area this afternoon, potentially causing flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review flood safety and preparedness information at weather.gov/flood. && $$
2 follow-up statements
606 WGUS61 KCTP 191853 FFACTP Flood Watch National Weather Service State College PA 253 PM EDT Mon Jun 19 2017 PAZ059-064-192000- /O.CAN.KCTP.FF.A.0004.000000T0000Z-170620T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lebanon-Adams- Including the cities of Lebanon and Gettysburg 253 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Pennsylvania has been cancelled. The rain has moved to the east. $$ PAZ065-066-200100- /O.CON.KCTP.FF.A.0004.000000T0000Z-170620T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ York-Lancaster- Including the cities of York and Lancaster 253 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... The Flash Flood Watch continues for * A portion of central Pennsylvania, including the following areas, Lancaster and York. * Until 9 PM EDT this evening. * Thunderstorms with torrential downpours will continue to move through the area late this afternoon, potentially causing flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review flood safety and preparedness information at weather.gov/flood. && $$
395 WGUS61 KCTP 192020 FFACTP Flood Watch National Weather Service State College PA 420 PM EDT Mon Jun 19 2017 PAZ065-066-192130- /O.CAN.KCTP.FF.A.0004.000000T0000Z-170620T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ York-Lancaster- Including the cities of York and Lancaster 420 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Pennsylvania has been cancelled. There will be light or moderate rainfall into the first part of the night, which may make very minor flooding. But, the rain should not be heavy enough to cause flash flooding. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 1:53 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 1:53 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service State College PA 153 AM EDT Mon Jun 19 2017 .SYNOPSIS... An upper level trough will shift east across the Great Lakes, pushing a cold front through Pennsylvania on Monday. The upper trough will swing through the area during the middle of the week, then lift out by Friday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Focus of additional showers and embedded tsra will remain over the northwest mountains through dawn, along axis of low level jet/plume of anomalous PWATS preceding the cold front. Radar trends and near term model data support POPs from 100 pct across the northwest mountains to perhaps 15 pct across the Lower Susq Valley, where warm mid level temps should continue to suppress convection despite 05Z MLCAPEs still near 1500 J/KG per SPC mesoanalysis. Flash flood threat appears to be waning across the northwest mountains, as the region has been worked over by earlier convection and lack of instability will limit the potential of heavy additional rainfall overnight. Overnight min temps should range from the low 60s across Warren/Mckean counties, where cold front will arrive around 12Z, to the mid 70s over the Lower Susq Valley. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... As front pushes though on Monday the focus of convection and heaviest rain will shift east. With afternoon heating and frontal boundary in place, SPC has slight risk over eastern half with a wedge of an enhanced risk of severe weather over Lancaster Cty. Rainfall will be locally heavy as well. FFG is quite high there with recent dry weather, but area will have to be watch for any flood potential. Conditions dry out Monday night with boundaries pushing east. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A cooler and generally drier pattern is shaping up for Tuesday into early Thursday, as the cold front and plume of tropical moisture pushes east of the area. However, very fast flow will result in another low with strong warm advection bringing some showers and storms to the area later Thursday into Friday. Very humid air expected again. The cold front drops south of the area on Saturday, but is not expected to push very much to the south. EC and some other guidance hint at a strong push of warm and humid air for next Sunday. Loaded superblend in for that period and that is weighted toward the warm and humid conditions. Otherwise, the main changes to the longer term were just minor. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Line of showers moving east through IPT. Expect improving conditions by 0130Z. Another line of showers and storms moving into Northwest PA that could bring a period of MVFR to IFR in TSRA at BFD between 02Z and 03Z. VCTS expected at JST between 01Z and 02Z. Showers behind the storms should continue through 06Z. Low cigs and restricting conditions should form overnight, with low vsbys in regions that received precipitation. Expect cigs and vsbys to drop along the front that will begin its trek through the region early tomorrow after 09Z. Another period of showers and thunderstorms is expected tomorrow with the eastern half of the region being the focus tomorrow afternoon. .OUTLOOK... Mon...Widespread TSRA impacts central and east. Tue...Sct SHRA NW. No sig wx. Wed...Mainly dry with VFR conditions. Thu...Sct SHRA and storms...mainly N. Fri...Chance of showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 5 AM EDT early this morning for PAZ004>006-010-011. && SYNOPSIS...Fitzgerald NEAR TERM...Fitzgerald SHORT TERM...Ross/Ceru LONG TERM...Fitzgerald AVIATION...Ceru/Tyburski
Hazardous weather outlook, Jun 18, 4:59 PM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service State College PA 459 PM EDT Sun Jun 18 2017 PAZ028-036-042-049>053-056-063-191115- Juniata-Franklin-Sullivan-Union-Snyder-Montour-Northumberland- Columbia-Perry-Cumberland- 459 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057>059-064>066-191115- Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster- 459 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-024>027-033>035-041-045-046-191115- Northern Clinton-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Somerset-Bedford-Fulton-Northern Lycoming- Southern Clinton-Southern Lycoming- 459 PM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-191115- Warren-McKean-Potter-Elk-Cameron- 459 PM EDT Sun Jun 18 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-037-191115- Clearfield-Tioga- 459 PM EDT Sun Jun 18 2017 ...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, Jun 18, 11:22 PM EDT, 5 hours 56 minutes before
Special Weather Statement National Weather Service State College PA 1122 PM EDT SUN JUN 18 2017 PAZ019-045-046-049-190345- Southern Lycoming PA-Southern Clinton PA-Union PA-Southern Centre PA- 1122 PM EDT SUN JUN 18 2017 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING... SOUTHERN CLINTON...UNION...AND SOUTHERN CENTRE COUNTIES UNTIL 1145 PM EDT... At 1120 PM EDT, Doppler radar indicated a strong thunderstorm over R.B. Winter State Park, moving northeast at 40 mph. Wind gusts up to 50 mph are possible. Very brief heavy rain is expected, as well. Locations impacted include... Mifflinburg, Elimsport, Allenwood, R.B. Winter State Park, Spruce Run Reservoir, Forest Hill, Carroll, Laurelton Center, Sand Bridge State Park, New Columbia, McCall Dam State Park, Hartleton, Loganton and West Milton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Minor flooding may develop, especially in locations that have received heavier rainfall this evening. Do not drive into water covering the roadway. && LAT...LON 4085 7728 4101 7740 4120 7691 4099 7688 TIME...MOT...LOC 0320Z 243DEG 34KT 4098 7724 Dangelo
Local storm report, Jun 18, 11:47 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1147 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD SOUTH WILLIAMSPORT 41.23N 77.00W
06/18/2017 LYCOMING PA 911 CALL CENTER
700 BLOCK OF WEST SOUTHERN AVENUE FLOODIED.
&&
EVENT NUMBER CTP1701234
JMCLocal storm report, Jun 18, 11:50 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1150 PM EDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM FLOOD 1 NW MONTOURSVILLE 41.26N 76.94W
06/18/2017 LYCOMING PA 911 CALL CENTER
MUDSLIDE ON 4 MILE ROAD AND WARRENVILLE ROAD.
&&
EVENT NUMBER CTP1701235
JMCSpecial weather statement, Jun 18, 11:55 PM EDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service State College PA
1155 PM EDT SUN JUN 18 2017
PAZ041-042-046-049-051>053-190430-
Columbia PA-Southern Lycoming PA-Sullivan PA-Union PA-
Northumberland PA-Northern Lycoming PA-Montour PA-
1155 PM EDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA...SOUTHERN
LYCOMING...SULLIVAN...UNION...NORTHUMBERLAND...NORTHERN LYCOMING...
AND MONTOUR COUNTIES UNTIL 1230 AM EDT...
At 1152 PM EDT, Doppler radar indicated a strong thunderstorm over
Delaware Run, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible. Winds this strong with wet
ground and already water-covered trees can down trees.
Very heavy rain is expected. A Flash Flood Warning is already in
effect until 230 AM EDT for the Williamsport metro area and most of
southern Lycoming County.
This strong thunderstorm will be near...
Muncy and Exchange around 1200 AM EDT.
Hughesville around 1205 AM EDT.
Lairdsville around 1210 AM EDT.
Biggertown and Muncy Valley around 1215 AM EDT.
Central and Waller around 1225 AM EDT.
Jamison City, Ricketts Glen State Park around 1230 AM EDT.
Other locations impacted by this storm include Laporte, Turbotville,
Eagles Mere, Picture Rocks and Dushore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4149 7624 4131 7631 4123 7632 4103 7690
4130 7703 4156 7640 4155 7639 4154 7623
4152 7622
TIME...MOT...LOC 0352Z 243DEG 40KT 4116 7685
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:00 PM EDT | Special Weather Statement | CTP | Lycoming, Union | 45 min |
| Jun 18, 8:15 PM EDT | Special Weather Statement | CTP | Warren | 30 min |
| Jun 18, 8:20 PM EDT | Special Weather Statement | CTP | Mifflin | 25 min |
| Jun 18, 8:44 PM EDT | Special Weather Statement | CTP | Mifflin, Montour, Northumberland, Snyder, Sullivan, Union | 46 min |
| Jun 18, 8:46 PM EDT | Special Weather Statement | CTP | Warren | 29 min |
| Jun 18, 9:20 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Jun 18, 9:29 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 46 min |
| Jun 18, 9:56 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jun 18, 10:20 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 3 hr |
| Jun 18, 11:22 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jun 18, 11:41 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Jun 18, 11:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 19, 12:05 AM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Jun 19, 12:35 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Jun 19, 10:32 AM EDT | Special Weather Statement | CTP | Clinton, Tioga | 58 min |
| Jun 19, 10:53 AM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 19, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 63 min |
| Jun 19, 11:32 AM EDT | Special Weather Statement | CTP | Tioga | 28 min |
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 56 min |
| Jun 19, 12:26 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 49 min |
| Jun 19, 12:40 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 65 min |
| Jun 19, 12:50 PM EDT | Special Weather Statement | CTP | Berks | 10 min |
| Jun 19, 1:17 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Perry, Schuylkill | 3 hr |
| Jun 19, 1:27 PM EDT | Tornado Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill, York | 48 min |
| Jun 19, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 56 min |
| Jun 19, 2:17 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Jun 19, 2:24 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 44 min |
| Jun 19, 2:45 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 30 min |
| Jun 19, 3:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
Nearby
Flash Flood Watches in Pennsylvania, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.